Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 33, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 15, 2022, 3:49 PM CDT for Clay County, Effingham County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2022, 3:49 PM CDT (20:49 UTC)
- Expired
- May 15, 2022, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IL, Effingham County, IL
The radar
The Evansville,IN radar (KVWX), 98 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 2:22 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382
WUUS53 KILX 152049
SVRILX
ILC025-049-152130-
/O.NEW.KILX.SV.W.0033.220515T2049Z-220515T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
349 PM CDT Sun May 15 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Clay County in south central Illinois...
Southeastern Effingham County in south central Illinois...
* Until 430 PM CDT.
* At 349 PM CDT, a severe thunderstorm was located near Bible Grove,
or 15 miles north of Flora, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Bible Grove around 405 PM CDT.
This includes Interstate 57 between mile markers 143 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3892 8869 3906 8836 3886 8836 3885 8835
3871 8870
TIME...MOT...LOC 2049Z 252DEG 10KT 3889 8851
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MJA1 follow-up statement
086
WWUS53 KILX 152109 RRA
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
409 PM CDT Sun May 15 2022
ILC025-049-152130-
/O.CON.KILX.SV.W.0033.000000T0000Z-220515T2130Z/
Clay-Effingham-
409 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN CLAY AND SOUTHEASTERN EFFINGHAM COUNTIES...
At 409 PM CDT, a severe thunderstorm was located over Bible Grove, or
15 miles south of Effingham, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Clay and southeastern Effingham Counties, including the
following locations... Hord, Oskaloosa, Elliotstown and Mason.
This includes Interstate 57 between mile markers 143 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3892 8869 3906 8836 3886 8836 3885 8835
3871 8870
TIME...MOT...LOC 2109Z 252DEG 10KT 3891 8844
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MJAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:15 PM CDT, 34 minutes earlier.
Area forecast discussion, May 15, 3:15 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 315 PM CDT Sun May 15 2022 .SYNOPSIS... Issued at 315 PM CDT Sun May 15 2022 Scattered showers and storms will be possible going into this evening. A few of these may be strong to severe with the better chances being south of I-72. Cooler and drier weather arrives for the start of the new week with temperatures expected to top out in the 70s. Shower and storm chances return late Tuesday night and persist through the end of the week. && .SHORT TERM...(This evening through Monday night) ISSUED AT 315 PM CDT Sun May 15 2022 Water vapor imagery shows a shortwave trough working through the Midwest. Surface analysis depicts a cold front stretched from western Michigan southwestward into northern Missouri, with a secondary weaker front/boundary situated from roughly just south of Danville back to near Shelbyville. Dewpoints across the area remain pretty comfortable in the 50s minus parts of eastern and southeast Illinois where dewpoints south of the aforementioned boundary are in the 60s. Scattered storms are ongoing along the previously mentioned boundary situated just south of Danville to Shelbyville as of 3 PM. Severe weather remains possible, but it appears there may only be a short window for organized convection to develop. The rapid refresh model paints an axis of MLCAPE between 500-1000 J/kg as of 3 PM, with it forecast to top out just shy of 1500 J/kg or so later this afternoon or early evening. Cloud cover continues to increase from west to east, which will work against potential instability. Shear early this afternoon is still weak, but as an upper jet noses further east later this afternoon/early evening, wind shear will improve. Storms ongoing this afternoon will likely be pulsey and lack organization, but we should start to see more sustainable updrafts by later this afternoon as shear improves. Because of this, current thoughts place the best severe potential between 4-8 PM south of I-72 with the main threats being damaging wind gusts and large hail. The severe threat should fade quickly after sunset as we lose instability. The cold front pushes through the area tonight as high pressure settles into the central Plains states. Overnight lows will be cooler with values in the 50s expected. Dry and mostly quiet conditions will be present to start the new week, though it will be a bit on the breezy side. Forecast soundings show deep mixing up to near 6k ft which will mix down wind gusts upwards of 20-25 mph and much drier air. Depending on where and how much rain is received today and from previous day, there may be some concern for elevated fire danger, especially across our northern counties where lack of precipitation has dried fuels out. Temperatures on Monday will be cooler than recent days, but right around normal. && .LONG TERM...(Tuesday through Sunday) ISSUED AT 315 PM CDT Sun May 15 2022 The next chance for showers and storms look to hold off until later Tuesday night into Wednesday as a strong little shortwave trough tracks overhead. The potential for a few strong to severe storms exists mainly south of the area overnight Tuesday where the better instability and shear will be. Parameters improve here locally on Wednesday, but the upper wave will be east of here by the time that occurs. Occasional shower and storm chances linger through the end of the week as a frontal boundary remains situated somewhere over the area. Southwest flow sets up overhead for the end of the week, bringing warmer and more humid air back into the area. A stronger system will track through the upper Midwest on Friday, sending a strong cold front through the region. The latest guidance suggests supportive instability and shear for strong to potentially severe storms ahead of the frontal passage. Will need to keep an eye on this period over the next several days. Temperatures look to cool back down behind the frontal passage for the weekend as high pressure builds into the Midwest. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1219 PM CDT Sun May 15 2022 The main shower and storm activity continues to remain west and southwest of the area this afternoon. Scattered showers will spread into west-central Illinois early this afternoon, with most of the storm activity looking to hold off until this evening. However, there is still quite a bit of uncertainty with the storm evolution. Adjusted the VCTS mention at I-55 and east TAF sites to be a few hours later, though this may need to be refined further VFR flight rules remain predominant through the period, but MVFR conditions will be possible within any storm. Northwest winds around 10 kts or so will continue overnight, with gusts up to 20 kts being introduced later Monday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...NMB
Hazardous weather outlook, May 15, 2:57 PM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 257 PM CDT Sun May 15 2022 ILZ027>031-036>038-040>044-047>053-162000- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 257 PM CDT Sun May 15 2022 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected across the area this afternoon and evening. The threat of any severe weather should be further south and east. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Thunderstorms will be scattered across the area during the middle and latter part of the week. At the present time, it appears that Friday afternoon and evening would have the best chance for any strong to severe storms. Lingering flooding on the Illinois River at Havana should subside late this week, though it will persist into the weekend near Beardstown. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ045-046-054>057-061>063-066>068-071>073-162000- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Richland-Shelby-Vermilion- 257 PM CDT Sun May 15 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected across the area this afternoon and evening. A few of them may be strong to locally severe with damaging winds and large hail the primary concerns. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Thunderstorms will be scattered across the area during the middle and latter part of the week. At the present time, it appears that Friday afternoon and evening would have the best chance for any strong to severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through around 8 pm this evening. Deubelbeiss
In the hours before
Local storm report, May 15, 3:03 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
303 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 E LOVINGTON 39.72N 88.58W
05/15/2022 M0.50 INCH MOULTRIE IL PUBLIC
&&Special weather statement, May 15, 3:11 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lincoln IL
311 PM CDT Sun May 15 2022
ILZ067-068-072-073-152100-
Richland-Jasper-Lawrence-Crawford-
311 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of northwestern
Lawrence, southwestern Crawford, southeastern Jasper and northeastern
Richland Counties through 400 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ste. Marie, or 9 miles southeast of Newton, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Willow Hill around 320 PM CDT.
Other locations in the path of this storm include Oblong and
Hardinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern and east central Illinois.
&&
LAT...LON 3890 8814 3911 8798 3906 8771 3875 8797
TIME...MOT...LOC 2011Z 251DEG 5KT 3892 8801
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MJALocal storm report, May 15, 3:15 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 3 N PHILO 40.05N 88.16W
05/15/2022 M55 MPH CHAMPAIGN IL TRAINED SPOTTER
ESTIMATED WIND SPEED AROUND 55 MPH FOR ABOUT
A MINUTE ALONG HIGHWAY 130 NORTH OF PHILO.
&&Local storm report, May 15, 3:24 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
324 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL NEWMAN 39.80N 87.98W
05/15/2022 M0.88 INCH DOUGLAS IL TRAINED SPOTTER
HALF INCH TO NICKEL SIZE HAIL FOR ABOUT 10
MINUTES 0.3 MILES SE OF NEWMAN.
&&Local storm report, May 15, 3:25 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 S WILLOW HILL 38.92N 88.02W
05/15/2022 M0.50 INCH JASPER IL PUBLIC
PEA TO GRAPE HAIL NEAR STE MARIE IL.
&&Special weather statement, May 15, 3:28 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Lincoln IL
328 PM CDT Sun May 15 2022
ILZ046-055-057-152115-
Douglas-Vermilion-Edgar-
328 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of northwestern Edgar,
southeastern Vermilion and eastern Douglas Counties through 415 PM
CDT...
At 328 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sidell, or 17 miles southwest of Danville, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ridge Farm around 345 PM CDT.
Other locations in the path of this storm include Georgetown and
Westville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Illinois.
&&
LAT...LON 3970 8772 3959 8796 3979 8796 3980 8794
3983 8790 3993 8780 4009 8767 3991 8757
TIME...MOT...LOC 2028Z 243DEG 13KT 3991 8775
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MJAThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:44 PM CDT | Special Weather Statement | ILX | Christian | 31 min |
| May 15, 1:53 PM CDT | Special Weather Statement | ILX | Piatt | 37 min |
| May 15, 2:01 PM CDT | Special Weather Statement | ILX | Moultrie | 29 min |
| May 15, 3:11 PM CDT | Special Weather Statement | ILX | Crawford | 49 min |
| May 15, 3:28 PM CDT | Special Weather Statement | ILX | Edgar | 47 min |
| May 15, 3:44 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper, Lawrence, Richland | 46 min |
| May 15, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland, Edgar | 29 min |
| May 15, 3:50 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 40 min |
| May 15, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 25 min |
| May 15, 4:43 PM CDT | Special Weather Statement | ILX | Clark | 32 min |
| May 15, 4:54 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.